I've been battling with chronic constipation for a few months now but today I was suffering more than usual. I took 3 tablets (maximum dose) stimulant laxatives, waited 3 hours, drank 10 ounces of mineral oil (maximum dose) waited 2 hours, and finally did an enema. I know this is not recommended but my question is about what I experienced after the enema. A few minutes after administration I began to have a bowel movement as expected. Then suddenly I got an intense warm sensation in my chest, in the sternum area. I became extremely light headed and nauseous. I felt as if I seriously needed to go to the ER. I started to move and realized I was too weak to leave the bathroom on my own. The warming in my chest worsened so I threw my self in a mildly cold shower. After about 10 minutes I began to recover. What the heck happened to me? I know laxatives through off potassium and electrolyte levels, negatively effecting the heart. Was this some sort of shock?
Also I know I need to see a dr first thing in the morning. That is not what I am hoping for by way of an answer.
You are correct in that enemas can affect the electrolyte balance of the body, but that does take a little while to occur. Since this occurred almost immediately and also during a bowel movement, it is more likely to be a vasovagal episode.
Wikipedia describes this as: Among people with vasovagal episodes, the episodes are typically recurrent, usually happening when the person is exposed to a specific trigger. Prior to losing consciousness, the individual frequently experiences a prodrome of symptoms such as lightheadedness, nausea, the feeling of being extremely hot (accompanied by sweating), ringing in the ears (tinnitus), uncomfortable feeling in the heart, fuzzy thoughts, a slight inability to speak/form words (sometimes combined with mild stuttering), weakness and visual disturbances such as lights seeming too bright, fuzzy or tunnel vision, and sometimes a feeling of nervousness can occur as well. These last for at least a few seconds before consciousness is lost (if it is lost), which typically happens when the person is sitting up or standing. When sufferers pass out, they fall down (unless this is impeded); and when in this position, effective blood flow to the brain is immediately restored, allowing the person to wake up. Short of fainting a person may experience an almost indescribable weak and tired feeling resulting from a lack of oxygen to the brain due to a sudden drop in blood pressure.
There are many, many causes of a vasovagal episode. And, not everyone actually passes out.
Among the causes of this are dehydration (which can occur when using laxatives and enemas), digital rectal exams or dissimpactions, unpleasant or emotional experiences, certain medications or drugs, pressure around the throat and upper neck, pressure on the chest, valsalva maneuver or straining, and many more.
So, it is most likely that you had a vasovagal episode. If you are not feeling basically back to normal in the morning, then you may want to contact your physician.